Universal rings of invariants

Ehud Meir* (Corresponding Author)

*Corresponding author for this work

Research output: Contribution to journalArticlepeer-review

1 Citation (Scopus)
3 Downloads (Pure)


Let K be an algebraically closed eld of characteristic zero. Algebraic structures of a specic type (e.g. algebras or coalgebras) on a given vector space W over K can be encoded as points in an ane space U(W). This space is equipped with a GL(W) action, and two points dene isomorphic structures if and only if they lie in the same orbit. This leads to study the ring of invariants K[U(W)]GL(W) . We describe this ring by generators and relations. We then construct combinatorially a commutative ring K[X] which specializes to all rings of invariants of the form K[U(W)]GL(W). We show that the commutative ring K[X] has a richer structure of a Hopf algebra with additional coproduct, grading, and an inner product which makes it into a rational PSH-algebra, generalizing a structure introduced by Zelevinsky. We nish with a detailed study of K[X] in the case of an algebraic structure consisting of a single endomorphism, and show how the rings of invariants K[U(W)]GL(W) can be calculated explicitly from K[X] in this case
Original languageEnglish
Pages (from-to)13128–13180
Number of pages53
JournalInternational Mathematics Research Notices
Issue number17
Early online date11 May 2021
Publication statusPublished - 1 Aug 2022

Bibliographical note

I would like to thank Lóránt Szegedy for his help with the tikzit package and to Vladimir Popov for informing me about the results of Razmyslov. I would also like to thank the referee for their useful comments and careful reading of the manuscript.


Dive into the research topics of 'Universal rings of invariants'. Together they form a unique fingerprint.

Cite this